Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 29, 2008, 4:05 AM CST for 22 counties in Texas. It took effect at Jan 29, 2008, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 4:05 AM CST (10:05 UTC)
- In effect from
- Jan 29, 2008, 11:00 AM CST
- Expired
- Jan 29, 2008, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
All 22 counties
Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 291005 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... .A PACIFIC COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS TODAY. THIS FRONT WILL BRING STRONG WEST/NORTHWEST WINDS ALONG WITH IT. THE WINDS WILL INCREASE LATE THIS MORNING TO 20 TO 30 MPH SUSTAINED WITH GUSTS TO 35 MPH. TXZ171>173-183>194-202>208-300000- /O.NEW.KEWX.WI.Y.0001.080129T1700Z-080130T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART 405 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A PACIFIC COLD FRONT WILL MOVE INTO THE REGION TODAY. THE FRONT WILL BRING STRONG WEST/NORTHWEST WINDS ALONG WITH IT TO THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS. THE WINDS WILL INCREASE LATE THIS MORNING TO 20 TO 30 MPH SUSTAINED WITH GUSTS TO 35 MPH. THE WINDS WILL SUBSIDE AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS SHOULD USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:42 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 29, 3:42 AM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 AM CST TUE JAN 29 2008 .DISCUSSION...A PACIFIC COLD FRONT IS ON THE WAY FOR TODAY AND IS CURRENTLY MOVING ACROSS WEST TEXAS. AHEAD OF THE FRONT...TEMPERATURES WILL RISE INTO THE 70S ACROSS THE REGION...WITH UPPER 70S ACROSS THE SOUTH AND EAST. THE FRONT WILL BRING VERY DRY AND WINDY CONDITIONS. WINDS WILL INCREASE THIS AFTERNOON FROM THE WEST/NORTHWEST AT 20-30 MPH WITH GUSTS TO 35 MPH. WENT AHEAD AND ISSUED A WIND ADVISORY FOR THE NORTHERN HALF OF OUR CWFA...INCLUDING THE HILL COUNTRY AND THE NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS. THE WINDS WILL DIMINISH AROUND SUNSET. OVERNIGHT TEMPERATURES WILL DIP INTO THE 30S...WITH UPPER 20S POSSIBLE IN THE HILL COUNTRY. HIGH PRESSURE WILL QUICKLY SETTLE INTO THE REGION BEHIND THE FRONTAL PASSAGE. THE WINDS WILL CHANGE BACK AROUND TO THE SOUTH ON WEDNESDAY WITH GULF MOISTURE RETURNING AS SOON AS WEDNESDAY NIGHT. THIS WILL BE AHEAD OF ANOTHER PACIFIC COLD FRONT. AN UPPER LEVEL TROUGH WILL MOVE INTO THE REGION ON THURSDAY...BRINGING AN ASSOCIATED FRONTAL BOUNDARY. THIS SYSTEM APPEARS TO BE EVEN STRONGER...WITH A VERY TIGHT GRADIENT. AHEAD OF THE FRONT...THERE WILL BE SLIGHT CHANCES FOR PRECIPITATION WITH A VERY DRY AIRMASS BEHIND THE FRONT. WINDS ASSOCIATED WITH THIS FRONT LOOK TO BE EVEN STRONGER...SO IF THE GUIDANCE HOLDS TRUE A WIND ADVISORY WILL NEED TO BE ISSUED FOR THURSDAY. && .FIRE WEATHER... A PACIFIC COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS TODAY BRINGING VERY DRY AND WINDY CONDITIONS. THE WINDS WILL INCREASE THIS AFTERNOON OUT OF THE WEST/NORTHWEST AT 20-30 MPH WITH GUSTS TO 35 MPH. MINIMUM RELATIVE HUMIDITIES WILL DIP BELOW 25 PERCENT FOR A FEW HOURS THIS AFTERNOON. THUS...A RED FLAG WARNING IS IN EFFECT FOR TODAY ACROSS ALL OF SOUTH CENTRAL TEXAS. CONDITIONS ON WEDNESDAY LOOK TO BE BREEZY ACROSS THE EDWARDS PLATEAU...BUT THE RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN AROUND OR ABOVE 30 PERCENT. ANOTHER PACIFIC COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY. THIS WILL BRING MORE DRY AND WINDY CONDITIONS. THUS...IT IS LIKELY A RED FLAG WARNING WILL NEED TO BE ISSUED FOR THURSDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 38 62 50 63 / 10 - - 40 30 AUSTIN BERGSTROM INTL AIRPORT 78 35 67 46 63 / 10 - - 40 30 DEL RIO INTL AIRPORT 75 43 68 47 63 / - 0 - - - SAN ANTONIO INTL AIRPORT 77 37 64 51 67 / - - - 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON... ZAVALA. WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...EDWARDS...GILLESPIE...GUADALUPE... HAYS...KENDALL...KERR...KINNEY...LEE...LLANO...MEDINA...REAL... TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && 03/01
Hazardous weather outlook, Jan 29, 2:23 AM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 223 AM CST TUE JAN 29 2008 TXZ171>173-183>194-202>209-217>225-228-300830- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 223 AM CST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A RED FLAG WARNING IS IN EFFECT AS WINDS AND HUMIDITIES WILL MEET CRITICAL FIRE WEATHER VALUES BEHIND A COLD FRONT. THURSDAY...ANOTHER COLD FRONT WILL AGAIN RESULT IN WINDS AND HUMIDITIES REACHING CRITICAL FIRE WEATHER VALUES BY THE AFTERNOON. A WIND ADVISORY MAY ALSO BE REQUIRED FOR ALL OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.